Alert archive / Oregon / Gale Warnings in 2017
Gale Warning 43, NWS Medford, OR
NWS Medford, OR issued this gale warning at Aug 30, 2017, 1:44 PM PDT. It took effect at Aug 31, 2017, 11:00 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2017, 1:44 PM PDT (20:44 UTC)
- In effect from
- Aug 31, 2017, 11:00 AM PDT
- Expired
- Sep 1, 2017, 3:33 AM PDT
- In force
- 17 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
358 WHUS76 KMFR 302044 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 144 PM PDT WED AUG 30 2017 PZZ356-376-310945- /O.EXT.KMFR.SC.Y.0075.170831T0900Z-170901T1500Z/ /O.UPG.KMFR.GL.A.0027.170831T1800Z-170901T1500Z/ /O.NEW.KMFR.GL.W.0043.170831T1800Z-170901T1500Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 144 PM PDT WED AUG 30 2017 ...GALE WARNING IN EFFECT FROM 11 AM THURSDAY TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 8 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS ALSO IN EFFECT IN PARTS OF THE MARINE ZONES THAT ARE NOT IMPACTED BY THE GALE WARNING. * WINDS...INCREASING THIS EVENING THEN REMAINING STRONG INTO FRIDAY MORNING. NORTH WINDS SOUTH OF CAPE BLANCO AND BEYOND 5 NM FROM SHORE WILL REACH 20 TO 25 KT LATE TONIGHT THEN 30 TO 40 KT LATE THURSDAY MORNING INTO FRIDAY MORNING. * SEAS...INCREASING THIS AFTERNOON INTO FRIDAY WITH STEEP WIND DRIVEN SEAS AT 5 TO 8 FT DEVELOPING LATE TONIGHT BUILDING TO A PEAK OF 10 TO 12 FT. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP SOUTH OF CAPE BLANCO AND BEYOND 5 NM FROM SHORE LATE TONIGHT. WINDS WILL THEN APPROACH OR REACH GALE FORCE IN THE SAME AREA LATE THURSDAY MORNING INTO FRIDAY MORNING WITH ADVISORY CONDITIONS LIKELY TO EXPAND TO COVER THE REMAINDER OF THE SOUTHERN OREGON COASTAL WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-370-310945- /O.EXB.KMFR.SC.Y.0075.170831T1800Z-170901T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 144 PM PDT WED AUG 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 8 AM PDT FRIDAY. * WINDS...INCREASING FRIDAY MORNING. NORTH WINDS WILL REACH 20 TO 25 KT LATE FRIDAY MORNING. * SEAS...BUILDING TO A PEAK OF 6 TO 8 FT THURSDAY NIGHT. * AREAS AFFECTED...ALL OF THE FORECAST AREAS WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
342 WHUS76 KMFR 311005 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 305 AM PDT THU AUG 31 2017 PZZ376-312315- /O.EXT.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ /O.CON.KMFR.GL.W.0043.170831T1800Z-170901T1500Z/ /O.NEW.KMFR.SE.W.0055.170901T1500Z-170902T0600Z/ /O.NEW.KMFR.SW.Y.0078.170901T1500Z-170902T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 305 AM PDT THU AUG 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WINDS...GALES DEVELOPING LATER TODAY WITH NORTH WINDS REACHING A PEAK THIS EVENING THEN REMAINING STRONG INTO FRIDAY EVENING. NORTH WINDS WILL REACH 20 TO 25 KT THIS MORNING THEN 30 TO 35 KT LATE TODAY INTO FRIDAY MORNING AND 20 TO 30 KT LATER FRIDAY. * SEAS...INCREASING THIS AFTERNOON INTO FRIDAY WITH STEEP WIND DRIVEN SEAS AT 6 TO 9 FT BUILDING TO A PEAK OF 9 TO 12 FT ON FRIDAY EVENING. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF PORT ORFORD WITH GALES LATE THIS MORNING INTO FRIDAY MORNING THEN HAZARDOUS SEAS INTO FRIDAY EVENING. ADVISORY CONDITIONS WILL COVER THE REMAINDER OF THE SOUTHERN OREGON COASTAL WATERS THROUGH FRIDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-312315- /O.EXT.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ /O.CON.KMFR.GL.W.0043.170831T1800Z-170901T1500Z/ /O.NEW.KMFR.SW.Y.0078.170901T1500Z-170902T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 305 AM PDT THU AUG 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WINDS...GALES DEVELOPING LATER TODAY WITH NORTH WINDS REACHING A PEAK THIS EVENING THEN REMAINING STRONG INTO FRIDAY EVENING. NORTH WINDS WILL REACH 20 TO 25 KT THIS MORNING THEN 30 TO 35 KT LATE TODAY INTO FRIDAY MORNING AND 20 TO 30 KT LATER FRIDAY. * SEAS...INCREASING THIS AFTERNOON INTO FRIDAY WITH STEEP WIND DRIVEN SEAS AT 5 TO 8 FT BUILDING TO A PEAK OF 7 TO 10 FT ON FRIDAY EVENING. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF PORT ORFORD AND BEYOND 5 NM FROM SHORE WITH GALES LATE THIS MORNING INTO FRIDAY MORNING THEN ADVISORY CONDITIONS WILL COVER THE REMAINDER OF THE SOUTHERN OREGON COASTAL WATERS THROUGH FRIDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-312315- /O.EXT.KMFR.SC.Y.0075.170831T1800Z-170902T0600Z/ /O.NEW.KMFR.SW.Y.0078.170901T1500Z-170902T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 305 AM PDT THU AUG 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY... * WINDS...INCREASING INTO THIS EVENING BUT REMAINING STRONG THROUGH FRIDAY EVENING. NORTH WINDS WILL REACH 15 TO 25 KT WITH THE STRONGEST WINDS BEYOND 5 NM FROM SHORE AND SOUTH OF CAPE ARAGO. * SEAS...4 TO 5 FT BUILDING TO A PEAK OF 5 TO 8 FT FRIDAY NIGHT. * AREAS AFFECTED...ALL OF THE ZONE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-312315- /O.EXT.KMFR.SC.Y.0075.170831T1800Z-170902T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 305 AM PDT THU AUG 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY... * WINDS...INCREASING INTO THIS EVENING BUT REMAINING STRONG THROUGH FRIDAY EVENING. NORTH WINDS WILL REACH 20 TO 30 KT WITH THE STRONGEST WINDS SOUTH OF CAPE ARAGO. * SEAS...4 TO 5 FT BUILDING TO A PEAK OF 6 TO 9 FT FRIDAY NIGHT. * AREAS AFFECTED...ALL OF THE ZONE WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
763 WHUS76 KMFR 312105 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 205 PM PDT THU AUG 31 2017 PZZ376-011015- /O.CON.KMFR.GL.W.0043.000000T0000Z-170901T1500Z/ /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ /O.CON.KMFR.SE.W.0055.170901T1500Z-170902T0600Z/ /O.CON.KMFR.SW.Y.0078.170901T1500Z-170902T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 205 PM PDT THU AUG 31 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WINDS...GALES DEVELOPING LATER TODAY WITH NORTH WINDS REACHING A PEAK THIS EVENING THEN REMAINING STRONG INTO FRIDAY EVENING. NORTH WINDS WILL REACH 30 TO 35 KT TONIGHT INTO FRIDAY MORNING THEN DECREASE TO 20 TO 30 KT LATER FRIDAY. * SEAS...VERY STEEP WIND DRIVEN SEAS AT 9 TO 11 FT BUILDING TO A PEAK NEAR 12 FT LATE THIS EVENING. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF PORT ORFORD WITH GALES THROUGH FRIDAY MORNING THEN HAZARDOUS SEAS INTO FRIDAY EVENING. ADVISORY CONDITIONS WILL COVER THE REMAINDER OF THE SOUTHERN OREGON COASTAL WATERS THROUGH FRIDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-011015- /O.CON.KMFR.GL.W.0043.000000T0000Z-170901T1500Z/ /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ /O.CON.KMFR.SW.Y.0078.170901T1500Z-170902T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 205 PM PDT THU AUG 31 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WINDS...NORTH GALES REACHING A PEAK NEAR 40 KT THIS EVENING THEN REMAINING STRONG INTO FRIDAY EVENING. NORTH WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 KT LATER FRIDAY. * SEAS...INCREASING TO A PEAK OF 7 TO 10 FT THIS EVENING. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF PORT ORFORD AND BEYOND 5 NM FROM SHORE WITH GALES BEYOND 8 NM. ADVISORY CONDITIONS WILL COVER THE REMAINDER OF THE SOUTHERN OREGON COASTAL WATERS THROUGH FRIDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-011015- /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ /O.CON.KMFR.SW.Y.0078.170901T1500Z-170902T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 205 PM PDT THU AUG 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WINDS...NORTH WINDS 20 TO 25 KT. * SEAS...6 TO 8 FT. * AREAS AFFECTED...ALL OF THE ZONE WILL BE AFFECTED WITH THE STRONGEST WINDS BEYOND 5 NM SOUTH OF CAPE ARAGO. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-011015- /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 205 PM PDT THU AUG 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * WINDS...NORTH WINDS 20 TO 30 KT. * SEAS...AROUND 6 FT THIS EVENING BUILDING TO A PEAK OF 8 FT FRIDAY NIGHT. * AREAS AFFECTED...ALL OF THE ZONE WILL BE AFFECTED BUT THE STRONGEST WINDS AND HIGHEST SEAS WILL BE SOUTH OF CAPE ARAGO. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
976 WHUS76 KMFR 011033 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 333 AM PDT FRI SEP 1 2017 PZZ376-012345- /O.CAN.KMFR.GL.W.0043.000000T0000Z-170901T1500Z/ /O.EXT.KMFR.SE.W.0055.170901T1033Z-170902T0600Z/ /O.EXT.KMFR.SW.Y.0078.170901T1033Z-170902T1800Z/ /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 333 AM PDT FRI SEP 1 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS DOWNGRADED THE GALE WARNING TO A HAZARDOUS SEAS WARNING. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT THROUGH THIS EVENING THEN DIMINISHING TO 10 TO 20 KT ON SATURDAY MORNING. * SEAS...STEEP TO VERY STEEP WIND DRIVEN SEAS AT 7 TO 10 FT THROUGH THIS EVENING THEN DIMINISHING TO 5 TO 7 FT ON SATURDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST SOUTH OF PORT ORFORD THROUGH THIS EVENING THEN BEYOND 30 NM FROM SHORE ON SATURDAY MORNING. THIS WILL PRODUCE VERY STEEP SEAS THAT WILL REACH A PEAK THIS EVENING THEN REMAIN STEEP THROUGH SATURDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-012345- /O.CAN.KMFR.GL.W.0043.000000T0000Z-170901T1500Z/ /O.EXT.KMFR.SW.Y.0078.170901T1033Z-170902T1800Z/ /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 333 AM PDT FRI SEP 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS DOWNGRADED THE GALE WARNING TO A SMALL CRAFT ADVISORY. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT THROUGH THIS EVENING THEN DIMINISHING TO 5 TO 15 KT ON SATURDAY MORNING. * SEAS...STEEP WIND DRIVEN SEAS AT 6 TO 9 FT THROUGH THIS EVENING THEN DIMINISHING TO 4 TO 7 FT ON SATURDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST BETWEEN PORT ORFORD AND GOLD BEACH. THIS WILL PRODUCE STEEP SEAS ACROSS THE WATERS THAT WILL REACH A PEAK THIS EVENING. SEAS WILL THEN REMAIN STEEP AWAY FROM SHORE THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-012345- /O.EXB.KMFR.SW.Y.0078.170901T1033Z-170902T1800Z/ /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 333 AM PDT FRI SEP 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THIS EVENING THEN DIMINISHING TO 15 TO 20 KT ON SATURDAY MORNING. * SEAS...STEEP WIND DRIVEN SEAS AT 6 TO 8 FT THROUGH THIS EVENING THEN DIMINISHING TO 4 TO 7 FT ON SATURDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST BEYOND 5 NM FROM SHORE...ESPECIALLY SOUTH OF CAPE ARAGO. THERE WILL BE STEEP SEAS ACROSS THE WATERS THAT WILL REACH A PEAK THIS EVENING BUT PERSIST THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-012345- /O.EXT.KMFR.SW.Y.0078.170901T1033Z-170902T1800Z/ /O.CON.KMFR.SC.Y.0075.000000T0000Z-170902T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 333 AM PDT FRI SEP 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THIS EVENING THEN DIMINISHING TO 10 TO 15 KT ON SATURDAY MORNING. * SEAS...STEEP WIND DRIVEN SEAS AT 5 TO 8 FT THROUGH THIS EVENING THEN DIMINISHING TO 4 TO 6 FT ON SATURDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST BEYOND 5 NM FROM SHORE...ESPECIALLY SOUTH OF CAPE ARAGO. THERE WILL BE STEEP SEAS ACROSS THE WATERS THAT WILL REACH A PEAK THIS EVENING. SEAS WILL THEN REMAIN STEEP AWAY FROM SHORE THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 30, 8:24 AM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 30, 8:24 AM PDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Medford OR
824 AM PDT Wed Aug 30 2017
.UPDATE...No updates were necessary this morning. Smoke will be an
ongoing concern, but the passage of a weak cold front later today
could help to clear some of the smoke from some areas.
Unfortunately, any relief will be short lived and smoke is
expected to return, along with the heat, by this weekend.
For more information on this and the rest of the forecast, see the
previous discussion below. -BPN
&&
.AVIATION...30/12Z TAF CYCLE...Along the coast and coastal
waters...IFR cigs will continue overnight through mid morning
Wednesday. Conditions at OTH could improve to MVFR around noon.
Thinking MVFR conditions will come back Wednesday night into
Thursday morning with boundary layer relative humidity drying out a
bit keeping IFR conditions at bay.
Elsewhere, areas of MVFR visibilities from wildfire smoke will
persist through the TAF period, with local IFR visibilities likely
in thicker smoke Wednesday morning. Eventually a northerly wind
shift will help clean up a lot of the smoke over the TAF sites MFR
and RBG Wednesday afternoon and evening. East of the Cascades, a
more northerly wind shift won't help too much pushing a lot of the
smoke from the Cascade fires down range into LMT, so visibilities
will improve, but smoke will still remain around the region.
/FB/CZS
&&
.MARINE...Updated 230 AM PDT Wednesday 30 August 2017...A weak
front will pass through the waters today, bringing a temporary wind
shift, but the thermal trough will return late this evening, and
this will bring increasing north winds and choppy wind driven seas
through the weekend. Winds may approach or reach gale force south of
Gold Beach and beyond 5 NM from shore late Thursday morning into
Friday morning. Seas are likely to reach a peak on Friday. -BPN/DW
&&
.FIRE WEATHER...Updated 500 AM PDT Wednesday 30 August 2017...
The main updates this morning were to issue a red flag warning for
much of southern Lake County and eastern Modoc County this afternoon
and early evening, and also to issue a fire weather watch for the
Kalmiopsis Wilderness area including the Chetco Bar Fire on Thursday
night into Friday morning. The red flag warning covers much of the
area that received lightning last evening. But, the concern is for
low humidity and gusty southwest winds ahead of a dry cold front.
The front will at least bring slight cooling today. Another benefit
is that air quality should be temporarily improved in much of
southern Oregon after 5 PM this evening into Thursday morning.
The other short term concern is for the development of easterly
winds tonight. Humidity recovery will still be moderate to good
tonight, but a fire weather watch has been issued for Thursday night
as easterly wind near the Curry County coast will be stronger with
gusts to 30 mph, and humidity recovery will be poor to moderate
across the area. Overnight easterly winds will be weaker in the
following nights but humidity recovery may be even worse into early
next week.
As an upper ridge moves onshore Friday, the low level flow will also
turn onshore, cooling and moistening the coastal areas. However, it
will heat up quite a bit inland. Friday through Sunday will be quite
hot, then it will be nearly as hot early next week.
The models are showing increasing monsoonal moisture moving
up on the backside of the ridge into our area Sunday along with a
weak to moderate trigger. This brings the possibility of
thunderstorms back into the picture. Next Monday and Tuesday now
look more favorable than Sunday for thunderstorms, and an unstable
air mass may persist through mid-week. -DW
&&
.PREV DISCUSSION... /Issued 400 AM PDT Wed Aug 30 2017/
DISCUSSION...After a brief shot of cooler air, and hopefully
some reduction of smoke for Much of Oregon west of the Cascades
by the end of the day today. However the respite is brief and an
upper level ridge builds over the region, with temperatures rising
to near record highs and smoke increasing again across the region
and beyond.
Today will see a strong, dry trough move through the area with
gusty winds in eastern Modoc and southern Lake and extreme
Southeast Klamath counties this afternoon into the evening. As
the trough moves through the region increased northwest flow will
bring a weak marine push with higher humidities on the west side
tonight. In addition the stronger northwest flow will push some of
the smoke over the Siskiyous into northern California.
The relief in the smoke and heat is short lived however, and
summer returns from being sent to its room and throws a tantrum
declaring that it is not going back to bed until mid September,
and you can't make it.
An upper level ridge builds back over the Pacific Northwest
Thursday with a thermal trough deepening along the southern coast
by early Thursday morning with Chetco winds starting the day with
a warm morning compared to the past few days. This continues
through the day Thursday into Saturday, with temperatures
continuing to rise to above 100 over much of the west side. Model
guidance is showing near record to record temperatures over much
of the region through the weekend, but with the return of the
smoke that has kept high temperatures 5 degrees or more what
guidance was showing, confidence is not high that many records
will be broken but some may.
Long range models are showing a front moving through with actual
rain not related to thunderstorms on the tenth of September, but
we've seen how stubborn summer can be. Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Thursday evening through Friday morning
for ORZ618-619.
Red Flag Warning from 1 PM this afternoon to 7 PM PDT this
evening for ORZ624-625.
CA...Red Flag Warning from 1 PM this afternoon to 7 PM PDT this
evening for CAZ285.
Dense Smoke Advisory until noon PDT today for CAZ080.
Pacific Coastal Waters...Gale Watch from Thursday morning through Friday morning for
PZZ356-376.
Small Craft Advisory from 2 AM to 11 AM PDT Thursday for
PZZ356-376.
BPN/SBN/DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:43 AM PDT | Gale Watch | MFR | 10 hr | |
| Aug 30, 3:43 AM PDT | Small Craft Advisory | MFR | 67 hr | |
| Aug 30, 4:31 AM PDT | Fire Weather Watch | MFR | Coos, Curry, Josephine | 10 hr |
| Aug 30, 4:31 AM PDT | Red Flag Warning | MFR | Harney, Klamath, Lake | 14 hr |
| Aug 30, 1:44 PM PDT | Excessive Heat Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 24 hr |
| Aug 30, 2:45 PM PDT | Red Flag Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 42 hr |
| Aug 29, 8:33 PM PDT | Red Flag Warning | MFR | Modoc | 87 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.